Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 115, NWS Mobile, AL

April 16, 2022Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 16, 2022, 1:23 PM CDT for Monroe County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2022, 1:23 PM CDT (18:23 UTC)
Expired
Apr 16, 2022, 2:00 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Monroe County, AL

The radar

The Mobile radar (KMOB), 141 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WUUS54 KMOB 161823
SVRMOB
ALC099-161900-
/O.NEW.KMOB.SV.W.0115.220416T1823Z-220416T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
123 PM CDT Sat Apr 16 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  North central Monroe County in south central Alabama...

* Until 200 PM CDT.

* At 122 PM CDT, a severe thunderstorm was located 12 miles northwest
  of Monroeville, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Monroeville, Peterman and Beatrice. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3174 8711 3164 8712 3163 8714 3160 8714
      3149 8728 3161 8757 3170 8754 3170 8752
      3178 8751
TIME...MOT...LOC 1822Z 285DEG 30KT 3168 8745 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
864 
WWUS54 KMOB 161852
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
152 PM CDT Sat Apr 16 2022

ALC099-161900-
/O.CON.KMOB.SV.W.0115.000000T0000Z-220416T1900Z/
Monroe AL-
152 PM CDT Sat Apr 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTH CENTRAL MONROE COUNTY...

At 152 PM CDT, a severe thunderstorm was located 5 miles east of
Peterman, or 11 miles northeast of Monroeville, moving east at 35
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Peterman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3174 8711 3164 8712 3163 8714 3160 8714
      3149 8728 3156 8735 3162 8738 3166 8735
      3170 8730
TIME...MOT...LOC 1852Z 285DEG 30KT 3161 8716 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:59 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 16, 12:59 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1259 PM CDT Sat Apr 16 2022

.MESOSCALE UPDATE...Over the past several hours convection across
the area has generally been on a downward intensity trend, but we
are just now getting into the most unstable time of the afternoon.

An outflow boundary from previous convection is currently draped
across portions of central MS and into southern AL, and has been
providing the focus for the ongoing shower and thunderstorm
activity.

An upper disturbance moving east across the area this afternoon,
combined with dry air aloft, should allow for the development of
some stronger storms to our west along the boundary through the
course of the remainder of the afternoon. These storms should move
east-southeast into our area this afternoon and into the early
evening hours.

Through the early afternoon hours, some gusty winds of 40 to 45
mph and small hail could be associated with some of the storms
over our area to the northwest of 1-65, but later this afternoon
some could become severe, with strong damaging winds and large
hail being the primary threats. A brief tornado is also possible,
but at this time the tornado threat is relatively low.

Several local regional NWS offices recently discussed the
potential of a Severe Thunderstorm Watch for portions of the
region with SPC, but the overall conditional threat supported by
relatively marginal mid level lapse rates and overall relatively
weak shear, it was decided to delay issuance of a Watch at this
time. That said, there could well be some severe storms, and the
Watch potential may be revisited later this afternoon. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 16, 8:25 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
825 AM CDT Sat Apr 16 2022

ALZ051-053-054-MSZ067-161415-
Wilcox AL-Clarke AL-Choctaw AL-Wayne MS-
825 AM CDT Sat Apr 16 2022

...Strong thunderstorms will impact portions of Choctaw, northern
Clarke, southwestern Wilcox and northeastern Wayne Counties through
915 AM CDT...

At 824 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles east of
Nanafalia to 4 miles west of Putnam to 3 miles northwest of Crandall.
Movement was southeast at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomasville, Camden, Butler, Pine Hill, Lisman, Silas, Coffeeville,
Pennington, Fulton, Gilbertown, Yellow Bluff and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3228 8794 3230 8799 3228 8802 3209 8804
      3205 8812 3199 8810 3199 8767 3201 8762
      3213 8762 3213 8759 3195 8716 3179 8757
      3170 8837 3170 8844 3186 8860 3190 8847
      3217 8844 3218 8834 3231 8805 3231 8800
TIME...MOT...LOC 1324Z 300DEG 45KT 3212 8793 3205 8811 3202 8856

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 9:27 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 AM CDT Sat Apr 16 2022

ALZ051>056-MSZ067-161515-
Wilcox AL-Clarke AL-Monroe AL-Conecuh AL-Choctaw AL-Washington AL-
Wayne MS-
927 AM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of northern Monroe,
Choctaw, northern Washington, Clarke, southwestern Wilcox, north
central Conecuh and eastern Wayne Counties through 1015 AM CDT...

At 926 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Pine Hill, or 7 miles east of
Thomasville, and another strong storm near Needham, all
activity moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Waynesboro, Thomasville, Camden, Butler, Grove Hill,
Peterman, Saint Stephens, Clara, Whatley, Pine Hill, Millry,
Buckatunna, Silas, Beatrice, Coffeeville, Vredenburgh, Fulton,
Gilbertown and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3210 8805 3206 8807 3205 8812 3199 8810
      3201 8809 3199 8807 3199 8767 3201 8762
      3209 8762 3207 8719 3152 8702 3153 8872
      3183 8879 3189 8848 3211 8844
TIME...MOT...LOC 1426Z 320DEG 27KT 3188 8761

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 10:17 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CDT Sat Apr 16 2022

ALZ053-055-056-161600-
Clarke AL-Monroe AL-Conecuh AL-
1017 AM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of Monroe, east central
Clarke and northwestern Conecuh Counties through 1100 AM CDT...

At 1016 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Vredenburgh, or 15 miles
northwest of Monroeville, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel, Beatrice,
Vredenburgh and Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3160 8689 3124 8753 3169 8766 3183 8741
      3183 8725
TIME...MOT...LOC 1516Z 323DEG 16KT 3172 8745

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 10:59 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1059 AM CDT Sat Apr 16 2022

ALZ055-056-161645-
Monroe AL-Conecuh AL-
1059 AM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of central Monroe and
central Conecuh Counties through 1145 AM CDT...

At 1059 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Monroeville, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Frisco City, Peterman, Excel and Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8686 3126 8740 3126 8742 3160 8756
      3172 8725
TIME...MOT...LOC 1559Z 309DEG 15KT 3158 8733

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:47 AM CDTSpecial Weather StatementMOBCovington43 min
Apr 16, 8:25 AM CDTSpecial Weather StatementMOBChoctaw, Wilcox50 min
Apr 16, 9:27 AM CDTSpecial Weather StatementMOBChoctaw, Clarke, Monroe, Wilcox48 min
Apr 16, 10:17 AM CDTSpecial Weather StatementMOBMonroe43 min
Apr 16, 10:59 AM CDTSpecial Weather StatementMOBMonroe46 min
Apr 16, 1:23 PM CDTSevere Thunderstorm WarningMOBClarke, Washington33 min
Apr 16, 1:30 PM CDTTornado WarningMOBClarke24 min
Apr 16, 2:02 PM CDTSpecial Weather StatementMOBClarke43 min
Apr 16, 2:21 PM CDTSevere Thunderstorm WarningMOBClarke39 min
Apr 16, 2:26 PM CDTSpecial Weather StatementMOBChoctaw49 min
Apr 16, 2:33 PM CDTTornado WarningMOBClarke42 min
Apr 16, 3:15 PM CDTSpecial Weather StatementMOBChoctaw45 min
Apr 16, 3:43 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Wilcox3 hr
Apr 16, 3:44 PM CDTSpecial Weather StatementMOBWilcox46 min
Apr 16, 4:05 PM CDTSevere Thunderstorm WarningMOBWashington40 min
Apr 16, 4:17 PM CDTSpecial Weather StatementMOBClarke, Washington58 min
Apr 16, 4:39 PM CDTSpecial Weather StatementMOBMonroe51 min
Apr 16, 5:07 PM CDTSpecial Weather StatementMOBWashington68 min
Apr 16, 5:57 PM CDTSpecial Weather StatementMOBBaldwin, Escambia, Mobile63 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.